Log In Sign Up

Akathisia, has anyone experieced (read if you've taken any antipsychotics)


Forum: Mental Health

Notices

Welcome to the JustMommies Message Boards.

We pride ourselves on having the friendliest and most welcoming forums for moms and moms to be! Please take a moment and register for free so you can be a part of our growing community of mothers. If you have any problems registering please drop an email to boards@justmommies.com.

Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!

Reply Post New Topic
  Subscribe To Mental Health LinkBack Topic Tools Search this Topic Display Modes
  #1  
May 25th, 2014, 07:42 AM
pattyandthemoos's Avatar Administrator
Join Date: Feb 2004
Location: Michigan
Posts: 61,635
Alot of antipsychotics can cause this. I just realized, after having horrible agonizing anxiety that made me feel like I was going to die if I had to deal with it another second. Feels like you can't sit still but when you get up and pace, you want to sit down. You want to leave the house to get out of the house, but then when you do you want to drive back. It's just this awful feeling that is hard to describe but sort of like you are always at the top of the roller coaster with a lump in your stomach, but in this state non stop, with no relief. It's been an awful several days but now that I googled my risperdal and akathisia, I'm sure this is what is going on. I've had this same reaction to welbutrin and abilify. I'm not sure why it took me so long to recognize what was going on. Here's a few links if you want to read on this.

Akathisia - Wikipedia, the free encyclopedia
Drugs that cause akathisia

I'm calling my doctor on Tuesday about this. Would call sooner but it's a holiday weekend. I'm still feeling restless today but not quite as bad as yesterday.
__________________


Missing my Mommy Weightloss & Fitness girls. You're the best!
Reply With Quote
  #2  
May 25th, 2014, 10:26 AM
Spottts's Avatar Mega Super Mommy
Join Date: Mar 2013
Location: Florida
Posts: 1,123
I'm glad the feeling is going away some. Good luck on Tuesday!

I had that reaction with Abilify but with extra stuff on top of it. I don't normally act as my own doctor but I could tell it was the med causing it so I stopped taking it. It went away after I stopped the med. Glad the Pdoc was okay with me stopping it on my own.
__________________
*Spottts*
Mom to 4 girls - one age 9 (January 2005), 7 year old twins (January 2007) and new baby girl born July 2, 2014

Last edited by Spottts; May 25th, 2014 at 10:28 AM.
Reply With Quote
  #3  
June 5th, 2014, 03:05 PM
Regular
Join Date: May 2013
Location: Olympia, WA
Posts: 85
How are you feeling by now?

I had Akathisia when I first started taking Abilify...for me though it was mostly the facial twitches that were the worst although I did deal with not being able to sit still. Fortunately it went away after I adjusted to the Abilify and I still take it to this day almost 10 years later. I completely understand the horrible feeling and sure hope you are feeling better by now!
Reply With Quote
  #4  
June 6th, 2014, 09:02 AM
pattyandthemoos's Avatar Administrator
Join Date: Feb 2004
Location: Michigan
Posts: 61,635
I'm feeling better with that. I get the facial twitches from my lithium, and other twitches and tremors. But, I don't think that I had that with the risperdal. The feeling was maddening or I would have stayed on it. The not being able to sit still is just so agonizingly uncomfortable to me. I can't deal with that feeling. Plus, it was making me have severe anxiety that never stopped.
__________________


Missing my Mommy Weightloss & Fitness girls. You're the best!
Reply With Quote
Reply

Topic Tools Search this Topic
Search this Topic:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -7. The time now is 04:53 PM.



Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO 3.6.0